MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-060450
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon ruptured.An athletis 6.0mm x 40mm x 50cm balloon dilatation catheter was selected for use for shunt stenosis in the forearm cephalic vein for vascular access intervention therapy (vaivt).The procedure was being performed to treat 90% stenosis.The target lesion contained moderate calcification and no tortuous severity.The physician inserted the catheter, and upon the second treatment of the area the balloon ruptured after inflation at 20 atm for 30 seconds.The catheter was removed as intended, and surgical observations found a vertical rupture in the balloon.The procedure was able to be completed successfully using a different device without sequela.
 
Additional Manufacturer Narrative
Pro code: (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
D2b pro code: dqy.Device eval by manufacturer: a visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A visual examination of the balloon identified a longitudinal tear in the balloon material approximately 4mm in length, located in the distal region of the balloon.A visual and tactile examination identified no kinks or damage to the shaft, nor damage to the tip, which may have potentially contributed to the report from the field.The device encountered difficult patient anatomy as it was stated that the lesion was described as 90% stenosed and located in a moderate calcified vessel, which would likely have contributed to the balloon rupture.

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15667769
Report Number2124215-2022-43267
Device Sequence Number7142373
Product Code LIT
UDI-Device Identifier08714729973782
UDI-Public08714729973782
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2025
Device Model Number39347-060450
Device Catalogue Number39347-060450
Device Lot Number0029625403
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer11/23/2022
Initial Report FDA Received Date10/25/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown